MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XACT; STENT, CAROTID

ABBOTT VASCULAR INC. XACT; STENT, CAROTID
Model Number 82091-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Thrombosis/Thrombus (4440)
Date of Event 01/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.A conclusive cause for the reported thrombosis and stroke, and the relationship to the product, if any, cannot be determined.The treatments appears to be related to the operational context of the procedure.The reported patient effects of thrombosis and stroke are listed in the xact carotid stent system information for prescribers as adverse events potentially associated with carotid stents and embolic protection systems.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified, mildly tortuous left common carotid artery that is 90% stenosed.A 8tx30x136 xact stent was implanted without issue; however, about 30 minutes post procedure, the patient suffered a stroke.The stent implant was observed to be fully thrombosed.The patient was brought back into the procedure room and thrombectomy was performed and 20 minutes later the stent thrombosed again.Additional thrombectomy was performed with same modality successfully.Medication was provided for the stroke.There was no adverse patient sequela; however, patient was discharged two days later with no neurological deficits.No additional information was provided.

Brand Name
XACT
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21211649
Report Number2024168-2025-00785
Device Sequence Number17129310
Product Code NIM
UDI-Device Identifier08717648010279
UDI-Public(01)08717648010279(17)270630(10)4071561
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number82091-01
Device Catalogue Number82091-01
Device Lot Number4071561
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/03/2025
Initial Report FDA Received Date01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown